Alert archive / California / Wind Advisories in 2015

Wind Advisory 8, NWS Los Angeles, CA

February 21, 2015

NWS Los Angeles, CA issued this wind advisory at Feb 21, 2015, 10:38 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2015, 10:38 AM PST (18:38 UTC)
Expired
Feb 21, 2015, 8:00 PM PST
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WWUS76 KLOX 211838
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1038 AM PST SAT FEB 21 2015

...GUSTY SOUTHWEST WINDS TO AFFECT PORTIONS OF THE ANTELOPE VALLEY
THROUGH EARLY THIS EVENING...

.THE COMBINATION OF STRONGER ONSHORE FLOW AND DEEP MARINE LAYER
HAS CAUSED GUSTY SOUTHWEST WINDS TO DEVELOP ACROSS PORTIONS OF THE
ANTELOPE VALLEY. STRONGEST WINDS WILL AFFECT HIGHWAY 14 NEAR THE
LAKE PALMDALE AND POPPY PARK AREAS WITH GUSTS AROUND 50 MPH TODAY.

CAZ059-220245-
/O.NEW.KLOX.WI.Y.0008.150221T1838Z-150222T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1038 AM PST SAT FEB 21 2015

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING.

* WINDS AND TIMING...GUSTY SOUTHWEST WINDS WILL DEVELOP THROUGH
  THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING. EXPECT
  SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH.
  ISOLATED GUSTS TO 55 MPH AROUND LAKE PALMDALE AND ADJACENT
  FOOTHILLS. WINDS WILL DIMINISH SOME LATER TONIGHT.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND
  SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN
2 follow-up statements
359 
WWUS76 KLOX 220249
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
649 PM PST SAT FEB 21 2015

...GUSTY SOUTHWEST WINDS TO AFFECT PORTIONS OF THE ANTELOPE
VALLEY THROUGH EARLY THIS EVENING...

.THE COMBINATION OF STRONGER ONSHORE FLOW AND DEEP MARINE LAYER
HAS CAUSED GUSTY SOUTHWEST WINDS TO DEVELOP ACROSS PORTIONS OF
THE ANTELOPE VALLEY.

CAZ059-220400-
/O.CON.KLOX.WI.Y.0008.000000T0000Z-150222T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
649 PM PST SAT FEB 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WINDS AND TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE THIS
  EVENING. EXPECT SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS UP TO 45
  MPH. ISOLATED GUSTS OVER 55 MPH CAN BE EXPECTED AROUND LAKE
  PALMDALE AND ADJACENT FOOTHILLS. WINDS WILL DIMINISH SOME LATER
  TONIGHT.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  14 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD
779 
WWUS76 KLOX 220353
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
753 PM PST SAT FEB 21 2015

CAZ059-220500-
/O.EXP.KLOX.WI.Y.0008.000000T0000Z-150222T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
753 PM PST SAT FEB 21 2015

...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...

WINDS HAVE DIMINISHED IN THE ANTELOPE VALLEY THIS EVENING...
EXCEPT LOCALLY IN THE FOOTHILLS AROUND LAKE PALMDALE WHERE WIND
GUSTS IN EXCESS OF 55 MPH CAN BE EXPECTED THROUGH LATE THIS
EVENING. OTHERWISE...SOME WIND GUSTS UP TO 35 TO 40 MPH WILL BE
POSSIBLE THROUGH LATE THIS EVENING FOR MUCH OF THE AREA. WITH
WINDS EXPECTED TO REMAIN LARGELY BELOW ADVISORY LEVELS...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM PST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 10:03 AM PST, 35 minutes earlier.

Area forecast discussion, Feb 21, 10:03 AM PST, 35 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1003 AM PST SAT FEB 21 2015

.SYNOPSIS...

A LOW PRESSURE SYSTEM WILL BRING CLOUDS...COOL WEATHER AND SHOWERS
TO MOST OF THE REGION FROM SATURDAY EVENING THROUGH MONDAY. HIGHEST
RAINFALL AMOUNTS WILL LIKELY BE OVER LOS ANGELES COUNTY. SHOWERS ARE
MOST LIKELY SUNDAY AFTERNOON THROUGH MONDAY MORNING...WITH SNOW
POSSIBLE SUNDAY NIGHT IN THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS.  WARMER AND DRYER MOST OF NEXT WEEK...THEN COOLER LATE
INTO NEXT WEEKEND.

&&

.SHORT TERM (TODAY-MON)...UPDATE
FORECAST LOOKS TO BE IN GREAT SHAPE THIS MORNING. WILL BE ADDING A
WIND ADVISORY FOR THE ANTELOPE VALLEY FOR TODAY INTO EARLY THIS
EVENING...MAINLY FOR THE HIGHWAY 14 AND 138 CORRIDOR...ESPECIALLY
AROUND THE LAKE PALMDALE AREA AND ADJACENT FOOTHILLS. THIS IS DUE TO
THE DEEP MARINE LAYER PUSHING WELL INTO THE LOCAL MOUNTAINS AND
STRONGER ONSHORE FLOW. THE MARINE LAYER WAS CONTINUING TO DEEPEN
THIS MORNNG. IN FACT IT HAS NOW MORPHED INTO A VERY DEEP MOIST LAYER
THIS MORNING AS IT HAS INCREASED TO AROUND 4500 FT DEEP WITH A
DISTINCT STRONG INVERSION ABOVE THAT. LATEST VIS SATELLITE IMAGERY
INDICATED LOW CLOUDS SURGING WELL INTO THE COASTAL SLOPES S OF POINT
CONCEPTION AND WORKING UP INTO GORMAN THIS MORNING. A STRONG SE
SURGE OF LOW LEVEL MOISTURE COULD ACTUALLY PULL SOME OF THE COASTAL
CLOUDS OFFSHORE FOR SOME BRIEF CLEARING THIS AFTERNOON...WHERE A
REVERSE CLEARING SITUATION MIGHT OCCUR LEAVING THE VALLEYS AND
COASTAL FOOTHILLS MOSTLY CLOUDY THROUGH THIS AFTERNOON. THE LOW TO
MID LEVEL FLOW WILL REMAIN OUT OF THE SW TODAY INTO TONIGHT WHERE
ADDITIONAL LOW TO MID LEVEL CLOUDS WILL SURGE IN ACROSS MUCH OF THE
FORECAST AREA WEST OF THE MOUNTAINS AND UP TO 5,000 FT. WITH A DEEP
MOIST LAYER IN PLACE...THERE WILL BE AREAS OF DRIZZLE OR LIGHT RAIN
THAT DEVELOP ACROSS THE ELEVATED VALLEY LOCATIONS UP AGAINST THE
FOOTHILLS WHILE PATCHY DRIZZLE DEVELOPS IN MOST AREAS AFTER MIDNIGHT
TONIGHT.

HIGH TEMPS WILL CONTINUE TO TREND DOWN A FEW MORE DEGREES FROM
YESTERDAY ACROSS THE BOARD AS WELL. ALSO, AS MENTIONED IN THE
EARLIER DISCUSSION...SLIGHT CHANCE FOR THUNDERSTORMS WILL BE ADDED
FOR THE INTERIOR SLO COUNTY BEGINNING LATE SUNDAY AFTERNOON AS THE
COLDEST 500 MB TEMPS AROUND -22 DEGREES MOVE OVER THE AREA WITH THE
JET CORE. MIGHT BE ADDING SLIGHT CHANCE THUNDERSTORMS TO THE SAME
AREA ON MONDAY AFTERNOON AS WELL AS ANOTHER AREA OF PVA MOVES OVER
THE SAME REGION. MOISTURE WILL BE LIMITED FOR AREAS N OF LOS ANGELES
COUNTY. MEANWHILE...BETTER CYCLONIC FLOW WILL HELP ENHANCE RAINFALL
FOR LOS ANGELES COUNTY AREAS BY LATE SUNDAY AFTERNOON INTO THE
EVENING HOURS AND OVERNIGHT INTO MONDAY MORNING. EXPECT INCREASING
LIGHT TO LOCALLY MODERATE RAIN TO INCREASE SUNDAY EVENING OF THE LA
BASIN...INCLUDING HOLLYWOOD WITH HIGHEST RAINFALL AMOUNTS EXPECTED
ACROSS THE SAN GABRIEL VALLEY FOOTHILLS AND ADJACENT SAN GABRIEL
MOUNTAINS. RAINFALL AMOUNTS WILL VARY GREATLY...AS COASTAL AREAS
SHOULD SEE MUCH LESS RAINFALL COMPARED TO THE FOOTHILLS DUE TO THE
EFFICIENCY OF OROGRAPHIC LIFT SQUEEZING OUT THE ADDED RAINFALL LIKE
A SPONGE. DOWNTOWN LOS ANGELES SHOULD SEE NEAR A QUARTER
INCH...WHILE THE FOOTHILL COMMUNITIES COULD SEE BETWEEN A HALF TO
ONE INCH BY MONDAY AFTERNOON. PRECIP AMOUNTS WILL BE MUCH LESS FOR
AREAS NORTH OF L.A. COUNTY.

LASTLY...WILL BE LOOKING INTO THE POTENTIAL OF A WINTER WEATHER
ADVISORY FOR THE LOS ANGELES COUNTY MOUNTAINS AND POSSIBLY THE
VENTURA COUNTY MOUNTAINS. WANT TO WAIT FOR THE 18Z NAM-WRF TO COME
IN TO LOOK AT LATEST GUIDANCE.

***FROM PREVIOUS DISCUSSION***

THERE COULD BE SOME LOCAL DRIZZLE THIS MORNING...ESPECIALLY IN THE
FOOTHILLS OF L.A. AND VTU COUNTIES. THE WRF SHOWS LOTS OF LOW LEVEL
MOISTURE HANGING AROUND TODAY...SO EXPECT ONLY PARTIAL CLEARING AT
BEST ON THE COASTAL PLAIN...WITH CONDS LIKELY BECOMING PARTLY CLOUDY
IN THE VLYS. MAX TEMPS WILL BE DOWN A FEW MORE DEGREES TODAY...DOWN
TO BELOW NORMAL LEVELS IN MOST AREAS.

MODELS ARE IN GENERALLY GOOD AGREEMENT WITH THE EVOLUTION OF THE
UPPER PATTERN OVER THE WEEKEND. A STRONG SHORT WAVE TROUGH WILL DROP
SOUTH SOUTHWESTWARD THROUGH THE GREAT BASIN LATER TODAY AND
TONIGHT...WITH AN UPPER LOW DEVELOPING OVER NV BY EARLY SUNDAY
MORNING. A POSITIVELY TILTED TROUGH AXIS WILL EXTEND FROM THIS
LOW WWD TO JUST OFF CENTRAL CA COAST. LOW LEVEL MOISTURE WILL
INCREASE AND DEEPEN ACROSS THE REGION...WITH QUITE A BIT OF MOISTURE
UP TO 6000 FEET BY VERY LATE TONIGHT. WHERE SKIES DO CLEAR
TODAY...CLOUDS WILL ARRIVE FAIRLY QUICKLY THIS EVENING...THEN EXPECT
CLOUDS TO PUSH WELL INTO THE MTNS BY LATE TONIGHT. THE LOW LEVEL
FLOW WILL BECOME INCREASINGLY CYCLONIC...AND LOW LEVEL LIFT WILL
ALSO INCREASE. AT THE VERY LEAST THERE WILL PROBABLY BE SOME DECENT
DRIZZLE LATE TONIGHT/SUN MORNING...AND THERE IS A CHANCE OF SOME
LIGHT MEASURABLE RAIN OR SHOWERS...ESPECIALLY IN COASTAL AND VLY
AREAS S OF PT CONCEPTION.

DURING SUNDAY...THE UPPER LOW WILL PULL WESTWARD INTO EAST CENTRAL
CA...AND A WEAK UPPER LOW TO THE WEST OF BAJA WILL BECOME ABSORBED
INTO THE SYSTEM. WHILE THERE IS NOT A TREMENDOUS AMOUNT OF
MOISTURE...GOOD HEIGHT FALLS WILL GENERATE SOME DECENT LIFT...MAKING
THE MOST OF LIMITED MOISTURE. HAVE BUMPED UP POPS INTO THE LIKELY
CATEGORY FOR L.A. AND VTU COUNTIES IN THE AFTERNOON. MAX TEMPS WILL
BE DOWN A FEW MORE DEGREES JUST ABOUT EVERYWHERE. SNOW LEVELS WILL
BEGIN TO LOWER LATE IN THE DAY...PROBABLY DOWN TO ABOUT 6500 FEET OR
SO.

THE UPPER LOW WILL SLOWLY DRIFT WESTWARD SUNDAY NIGHT...REACHING A
POSITION JUST TO EAST OF MONTEREY BY LATE MON MORNING. CYCLONIC
ONSHORE LOW LEVEL FLOW AND SOME INCREASE IN MOISTURE SHOULD MAKE
SHOWERS LIKELY ACROSS AT LEAST L.A. AND VTU COUNTIES...WITH A GOOD
CHANCE OF SHOWERS ELSEWHERE SUN NIGHT. HAVE GONE WITH HIGH CHANCE
POPS IN MOST AREAS MON MORNING...EXCEPT LIKELY POPS IN THE L.A. AND
VTU COUNTY MOUNTAINS. HOWEVER...LATER SHIFTS MAY HAVE TO BUMP POPS
UP A BIT ON MONDAY...ESPECIALLY ACROSS L.A. COUNTY. SNOW LEVELS WILL
LOWER SUNDAY NIGHT...PROBABLY DOWN TO AROUND 5500 FEET...THEN CHANGE
LITTLE MON. WINTER WEATHER ADVISORIES WILL PROBABLY BE NEEDED FOR
THE MTNS...BUT WITH MOST OF THE ACCUMULATING SNOW EXPECTED TO BEGIN
LATE IN THE 3RD PERIOD (SUNDAY) OR IN THE 4TH PERIOD (SUNDAY
NIGHT)...HAVE REFRAINED FROM ISSUING IT JUST YET. THE UPPER LOW WILL
BEGIN TO SHIFT EWD LATE MON INTO MON NIGHT. FOR NOW...HAVE EXTENDED
POPS IN MOST AREAS THROUGH MON AFTERNOON...BUT THEY MAY HAVE TO BE
EXTENDED INTO MON EVENING. AND FINALLY...WHILE STABILITY INDEX
VALUES DO NOT SUPPORT TSTM ACTIVITY...THE SYSTEM IS REASONABLY
DYNAMIC AND IS IN A FAIRLY GOOD LOCATION TO PRODUCE TSTMS IN
PORTIONS OF OUR REGION. 500 MB TEMPS ALSO DROP TO ABOUT BETWEEN
-20C AND -24C ACROSS NRN PARTS OF THE FCST AREA. THE ADDITION OF
TSTMS TO THE FORECAST MAY HAVE TO BE CONSIDERED.

.LONG TERM (TUE-FRI)...ANY SHOWER ACTIVITY SHOULD BE OVER BEFORE
DAYBREAK ON TUE...AND CLOUDS SHOULD BE ON THE DECREASE. RISES IN
HEIGHTS AND INCREASED SUNSHINE SHOULD ALLOW FOR SEVERAL DEGREES OF
WARMING ACROSS THE REGION TUE. A RIDGE BEGINS TO BUILD INTO THE
REGION ON WED...BUT ANOTHER SHORT WAVE DROPPING SWD THROUGH THE WEST
MAY KEEP HEIGHTS IN CHECK. STILL...SOME SLIGHT WARMING IS POSSIBLE
WED. ADDITIONAL SHORT WAVE ENERGY DROPPING SOUTHWARD THROUGH THE
GREAT BASIN SHOULD KNOCKS HEIGHTS DOWN THU AND FRI...WITH SOME
COOLING EXPECTED.

&&

.AVIATION...21/1800Z...

A MID/UPPER LEVEL TROUGH OF LOW PRESSURE CENTERED OVER WA/OR WILL
SHIFT SOUTH AND MOVE OVER CENTRAL CALIFORNIA. UPPER LEVEL LIGHT
WINDS WILL BECOME MODERATE WEST BY 22/10Z THEN STRONG WEST AFTER
22/22Z WHILE MID LEVEL LIGHT NORTHWEST WINDS BECOME MODERATE WEST
AFTER 22/10Z OVER THE AREA. MARINE CAPPING INVERSION WAS WEAK AND
CLOUD FIELD WAS OVERCAST THIS MORNING AND TOPS WERE APPROXIMATELY
4KFT. THE CLOUD FIELD WILL LIKELY BE OVERCAST AND TOPS WILL DIFFER
BY PLUS 3KFT SUNDAY MORNING. WEAK TO MODERATE ONSHORE PRESSURE
GRADIENT THROUGH THE PERIOD.

MARINE LAYER AT LAX AT 1710Z IS 4033 FEET DEEP AND THE INVERSION TOP
IS AT 6337 FEET WITH A TEMP OF 12 DEGREES C.

KLAX...CHANCE CIGS 025 THROUGH 21/20Z THEN CHANCE CIGS 035 BETWEEN
21/20-22/20Z. CHANCE CIGS 027 AFTER 22/20Z.

KBUR...CHANCE CIGS 030 THROUGH 22/02Z THEN CHANCE CIGS 035 AFTER
22/02Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.MARINE...21/900 AM...

SMALL CRAFT ADVISORY CONDITIONS FOR WINDS WILL LIKELY NOT EXIST
THROUGH TUESDAY THEN THERE IS A CHANCE NORTHWEST WINDS WILL CREATE
SCA CONDITIONS FROM POINT PIEDRAS BLANCAS TO POINT CONCEPTION AND
OVER THE OUTER WATERS FROM POINT CONCEPTION TO SAN CLEMENTE ISLAND
ON WEDNESDAY. A LOW PRESSURE SYSTEM IN THE WESTERN AND CENTRAL
PACIFIC HAD GENERATED SEAS AROUND 25 FT ON WEDNESDAY THROUGH
THURSDAY WITHIN 270-290 DEGREES RELATIVE TO VENTURA COUNTY. THE
SWELLS ARE EXPECTED TO ARRIVE SUNDAY AND THERE IS A CHANCE OF SCA
CONDITIONS FOR HAZARDOUS SEAS NORTH OF POINT CONCEPTION SUN NIGHT
THROUGH MONDAY AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE

&&

PUBLIC...KAPLAN/DB
AVIATION...30
MARINE...30
SYNOPSIS...JLD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 21, 6:00 AM PST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SAT FEB 21 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-221400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

SHOWERS ARE LIKELY SUNDAY AFTERNOON THROUGH MONDAY MORNING. IN THE
MOUNTAINS...SEVERAL INCHES OF SNOW MAY FALL ABOVE 6000 FEET.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 2:21 PM PSTWinter Weather AdvisoryLOX54 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.